Metformin poisoning: which therapy?

Submitted: 17 February 2013
Accepted: 17 February 2013
Published: 16 December 2006
Abstract Views: 2367
PDF: 33947
Publisher's note
All claims expressed in this article are solely those of the authors and do not necessarily represent those of their affiliated organizations, or those of the publisher, the editors and the reviewers. Any product that may be evaluated in this article or claim that may be made by its manufacturer is not guaranteed or endorsed by the publisher.

Authors

Lactic acidosis is a rare but serious adverse effect in metformintreated- patients. The authors report a case of metformin-associated lactic acidosis and discuss the appropriated therapy. The patient was treated with bicarbonate iv and with two short dialysis session, also because of acute renal failure. Many authors do not agree with using bicarbonate, and about hemodialysis some authors suggest that the session should go on at least 12 hours. In this case the use of bicarbonate and short hemodialysis determinated a favourable outcame.

Dimensions

Altmetric

PlumX Metrics

Downloads

Download data is not yet available.

Citations

How to Cite

Casagranda, I., Garrè, S., Uberti, R., & Marenco, M. (2006). Metformin poisoning: which therapy?. Emergency Care Journal, 2(6), 27–29. https://doi.org/10.4081/ecj.2006.6.27